MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redn3392 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a patient was having a picc line 4fr inserted when a small fracture mark was noticed on the picc line near 3 cm mark on the catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed; however, the exact cause is unknown.One 4 fr single lumen powerpicc solo was returned for evaluation.An initial visual observation showed some use residue on the returned sample.The 0-6 cm depth markers were observed to be worn and faded.A white mark was observed on the surface of the catheter near the 3 cm depth marker.A microscopic observation revealed this white mark appears to be abrasive damage on the surface of the catheter.Additional abrasive damage was observed on the catheter surface near the 2 cm depth marker on the opposite side of the initially observed damage.A small amount of material appeared to be missing and/or displaced at the locations of the observed damage.Some wrinkling or indentations in the catheter material was observed near the edges of the abrasive damage.While the damage on the returned catheter appears to have been caused by some sort of abrasion, the origin of this damage could not be determined.Possible contributing factors of the observed damage include contact with a traumatic instrument, improper site dressing, and damage during manufacturing, handling, or use.The investigation was forwarded to the manufacturing facility for further evaluation.----------------------------------------------------------------------------------------------------- reynosa evaluation complaint due to ¿a small mark on picc line was noticed¿ was confirmed but the exact cause is unknown.According with the photo evaluation performed at reynosa facility and functional testing performed at vad lab it was concluded that two white abrasive marks on the shaft tubing just proximal to the molded suture wing were found.Possible contributions factors: damage during the manufacturing process, however 100 % leak test and visual inspection test are performed in all devices before final release.Risks during clinical procedures, improper site dressing, handling or use, etc.Therefore, as the definitive root cause of this damage could not be determined the cause of this condition remains unknown.A lot history review (lhr) of redn3392 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9411408
Report Number3006260740-2019-03746
Device Sequence Number19566578
Product Code LJS
UDI-Device Identifier00801741152610
UDI-Public(01)00801741152610
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000827
Device Lot NumberREDN3392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1